MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Model Number 03.111.501
Medical Device Problem Codes Fitting Problem (2183); Device-Device Incompatibility (2919); Device Difficult to Maintain (3134)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a 3 hole shaft variable angle locking compression plate (va-lcp) distal radius two column 6hh narrow was used.The surgeon attempted to insert one (1) cortex screw self-tapping with t8 stardrive recess 18mm through the 6 hole guiding block.The screw would not fit through the guide.Other screws were tried.Two (2) additional cortex screw self-tapping with t8 stardrive recess 18mm would not fit through the guide and finally one did.There was a 5 minutes surgical delay.Procedure was successfully completed.The patient was not affected.Concomitant device reported: 3 hole shaft variable angle locking compression plate (va-lcp) (part #unknown, lot # unknown, quantity # 1).This complaint involves four (4) devices.This report if for one (1) guide block for two-column plate/narrow 6h hd/lt.This report is 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 03.111.501.Lot: 8805348.Manufacturing site: hägendorf.Release to warehouse date: 23.June 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was conducted.Visual inspection: the guide block was visually inspected.Light surface wear, consistent with use and which would not impact the functionality, was noted.However, no defects were identified on guide block.Functional test: functional test was performed via returned mating device.It was confirmed that all the screws and all the mating grooves of guide block were not fitting.The condition was determined to agree with the complaint description as the cortex screw and mating guide are not intended to fit.The relevant drawings for the mating device were reviewed; dimensional analysis: the variable angle lcp two -column volar distal radius plate 2.4 technique guide (036.000.578, dsem/trm/0815/0464 09/15) and the 2.4mm variable angle lcp distal radius system technique guide (dsus/trm/0515/0599 6/15) were reviewed and it was confirmed that cortex screws are not intended to be placed through the guide block.Therefore dimensional analysis was not performed for guide block.Based on design investigation the original complaint and investigation focused on the surgeon attempting to insert a cortex screw through a guide block for two column plate.This section of the two column plate family that receives the guide block for neutral angle screw placement contains va-lcp holes.These holes do not correlate with the usage of cortex screws.The surgical technique for the us and eu both define the usage of threaded locking head implants with the use of the guide block.The surgeon, in this case, is using a screw/plate combination that is not indicated for this particular combination and therefore the complaint can be categorized as user error.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8580065
Report Number2939274-2019-57855
Device Sequence Number19419641
Product Code FZX
UDI-Device Identifier10886982072436
UDI-Public(01)10886982072436
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.501
Device Catalogue Number03.111.501
Device Lot Number8805348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/30/2019
06/04/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/30/2019
06/04/2019
Patient Sequence Number1